HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Menopause (http://www.healthboards.com/boards/menopause/)
-   -   Osphena or Ospemifene (http://www.healthboards.com/boards/menopause/955667-osphena-ospemifene.html)

Sincerely2 07-08-2013 03:23 PM

Osphena or Ospemifene
 
Has anyone started taking Osphena or Ospemifene? I am nervous about taking it because it had such a short testing period. My doctor prescribed it for vaginal pain because I had a allergic reaction and constant yeast infection the whole time Premarin cream(4 months). He said that the Estrace would probably do the same. Any advice would be appreciated. I am in very bad pain.

WackyJacky1 07-11-2013 03:34 PM

Re: Osphena or Ospemifene
 
I had been using Estrace cream for 2 months when I started a tiny bit of spotting. Went to the gyno + she had me do a sonnogram which revealed a "thick lining" of the uterus. Then had to get an endometrial biopsy to "rule out cancer." I was experiencing vaginal atrophy and this is why I began treatment with the cream.

As I was leaving after my sonnogram, the nurse practicioner handed me free samples of Osphena. She said it works differently than Estrace as it is not an estrogen but "fools the body" into thinking it is, so it will respond as if you have had estrogen therapy. She said the sales representative had just been in the day before.

I threw it away as soon as I got home after seeing how new it is.
I think in a few years, perhaps it will be used by many and all the side effects will come to light. I am not one for swimming in such uncharted waters. I regret using the Estrace and am hoping my biopsy results are ok.

I wish you much luck with whatever you choose. What works for one does certainly not work for all. Many people use products and never experience a side effect...

Good luck.

Sincerely2 07-14-2013 01:16 PM

Re: Osphena or Ospemifene
 
[quote=wackyjacky1;5198422]i had been using estrace cream for 2 months when i started a tiny bit of spotting. Went to the gyno + she had me do a sonnogram which revealed a "thick lining" of the uterus. Then had to get an endometrial biopsy to "rule out cancer." i was experiencing vaginal atrophy and this is why i began treatment with the cream.

As i was leaving after my sonnogram, the nurse practicioner handed me free samples of osphena. She said it works differently than estrace as it is not an estrogen but "fools the body" into thinking it is, so it will respond as if you have had estrogen therapy. She said the sales representative had just been in the day before.

I threw it away as soon as i got home after seeing how new it is.
I think in a few years, perhaps it will be used by many and all the side effects will come to light. I am not one for swimming in such uncharted waters. I regret using the estrace and am hoping my biopsy results are ok.

I wish you much luck with whatever you choose. What works for one does certainly not work for all. Many people use products and never experience a side effect...

Good luck.[/quote]

thank you for your reply wackyjacky1. I feel just the same. I sure hope that the biopsy showed no cancer and the spotting stopped. I had to go to a general doctor on tuesday and he wanted me to start taking vagifem. He said the creams have alcohol in them which cause irritation in some women. My gyn doctor said vagifem doesn't work on the outside but this doctor said it will. So far it seems to be working a bit. Anyway thank you for answering my question. Its nice to know i am not the only one who doesn't want to take osphena yet.


All times are GMT -7. The time now is 07:55 PM.